Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 19, 2015, 7:24 PM CDT for Childress County, Hall County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 7:24 PM CDT (00:24 UTC)
- Expired
- May 19, 2015, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Childress County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 128 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
738
WUUS54 KLUB 200024
SVRLUB
TXC075-191-200115-
/O.NEW.KLUB.SV.W.0101.150520T0024Z-150520T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
724 PM CDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 815 PM CDT
* AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BRICE...OR 12 MILES WEST OF MEMPHIS...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MEMPHIS...ESTELLINE...LAKEVIEW AND PLASKA COMMUNITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3454 10029 3455 10087 3475 10086 3475 10030
TIME...MOT...LOC 0023Z 287DEG 27KT 3472 10076
HAIL...1.50IN
WIND...60MPH
$$
311 follow-up statement
746
WWUS54 KLUB 200109
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
809 PM CDT TUE MAY 19 2015
TXC075-191-200115-
/O.CON.KLUB.SV.W.0101.000000T0000Z-150520T0115Z/
HALL TX-CHILDRESS TX-
809 PM CDT TUE MAY 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN HALL AND NORTHWESTERN CHILDRESS COUNTIES...
AT 807 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED IN
CENTRAL HALL COUNTY THROUGH NORTHWESTERN CHILDRESS COUNTY...DRIFTING
EAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS...ESTELLINE...LAKEVIEW AND PLASKA COMMUNITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3454 10029 3455 10087 3475 10086 3475 10030
TIME...MOT...LOC 0107Z 306DEG 5KT 3465 10055
HAIL...1.00IN
WIND...60MPH
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:43 PM CDT, 41 minutes earlier.
Area forecast discussion, May 19, 6:43 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 643 PM CDT TUE MAY 19 2015 .AVIATION... DETERIORATING CONDITIONS FROM N-S TONIGHT. CDS STANDS THE BEST CHANCE OF TSRA THIS EVENING BEHIND A RECENT COLD FROPA. THIS FRONT SHOULD IMPACT PVW AND LBB FROM 11PM-1AM FOLLOWED BY IFR CIGS AND LIGHT FOG/MIST ON NE WINDS. COULD SEE TS REDEVELOP WWD ALONG THIS FRONT TONIGHT...BUT THE CHANCES OF THESE IMPACTING LBB AND PVW NOW APPEAR LESS. IFR CIGS MAY LINGER WELL INTO THE AFTERNOON IN THIS COOL AND MOIST POST-FRONTAL FLOW...BUT MODELS FAVOR MVFR BY LATE MORNING. && .PREV DISCUSSION... /ISSUED 349 PM CDT TUE MAY 19 2015/ SHORT TERM... THE MORNING SHOWER AND THUNDER ACTIVITY HAS CLEARED AWAY LEAVING PLENTY OF SUN TO WARM THE SURFACE. BY MID AFTERNOON WITH RECOVERY AND WEAK SURFACE PRESSURE FALLS UNDERWAY...SURFACE BASED CAPES HAD INCREASED TO OVER 3000 JOULES PER KILOGRAM WHILE SURFACE FLOW WAS MOSTLY SOUTHERLY AND BULK SHEAR VALUES 40+ KNOTS. MOST SHORT RANGE SOLUTIONS SHOWED SOME DEGREE OF THUNDERSTORM INITIATION WITH THESE FAVORABLE CONDITIONS LATE THIS AFTERNOON. SEVERAL SHORT CUMULUS STREETS OVER THE WESTERN SOUTH PLAINS WITHIN A WEAK SURFACE CONVERGENCE ZONE/DRYLINE...WERE BUBBLING WITH NORTHERN END OF THIS AREA OVER THE NORTHWESTERN SOUTH PLAINS APPEARING CLOSEST TO BREAKING OUT ALTHOUGH AS OF YET UNSUCCESSFUL. WITH ABOVE INDICES AND CURRENT CONDITIONS WE WILL RETAIN A SOLID CHANCE FOR THUNDERSTORMS AND A POTENTIAL SEVERE THREAT INTO THE EARLY EVENING. A STATIONARY FRONTAL BOUNDARY ACROSS THE CENTRAL PANHANDLE INTO WESTERN OKLAHOMA ALSO APPEARS WILL GET SHOVED SOUTHWARD THIS EVENING AS A SHORT-WAVE UPPER TROUGH ROTATES NORTHWARD THROUGH THE CENTRAL PLAINS. THIS FRONT MAY LEAD TO MORE ORGANIZED THUNDERSTORMS SPREADING OUT OF THE PANHANDLE FAVORING NORTH CENTRAL TO NORTHEAST ZONES...ALTHOUGH SHORT RANGE SOLUTIONS HAVE BEEN TRENDING FURTHER WEST WITH DEVELOPMENT RECENTLY. AND THIS ACTIVITY WOULD THEN FOLLOW THE FRONT SOUTHWARD LATER TONIGHT AND EARLY WEDNESDAY...WITH WESTERN DEVELOPMENT STILL LESS CERTAIN THAN EAST THOUGH ALSO TRENDING MORE FAVORABLE. BOUNDARY SHOULD MOVE SOUTH OF THE AREA EARLY WEDNESDAY AND REMAINING THUNDER CHANCES WILL BECOME INCREASINGLY MOST FAVORABLE SOUTH OF OUR AREA DURING THE DAY WEDNESDAY. TEMPERATURES HAVE TRENDED SLIGHTLY COOLER FOR MUCH OF THE AREA WEDNESDAY AS WELL. ANYWAY...WITH SOMEWHAT MARGINAL CONFIDENCE ABOVE IS OUR LATEST THINKING AND WE HAVE MADE A NUMBER OF ADJUSTMENTS TO MATCH. THE HEAVY RAIN THREAT MAY REDEVELOP AS WELL OVERNIGHT SHOULD A WELL- ORGANIZED CONVECTIVE COMPLEX COME TOGETHER BUT SIGNALS TOO MIXED TO JUMP ALL-IN JUST YET. SO...BE READY FOR POTENTIALLY FAST-BREAKING WEATHER THROUGH THE NIGHT WITH A BONA-FIDE THOUGH NOT AT ALL CERTAIN RISK FOR SEVERE STORMS AND STILL AT LEAST LOCALLY HEAVY RAIN LEADING TO A MINOR FLOODING THREAT. RMCQUEEN LONG TERM... THE ACTIVE MAY WEATHER SHOWS NO SIGN OF LETTING UP THROUGH AT LEAST THIS WEEKEND. THIS WILL OCCUR AS SOME FORM OF SOUTHWESTERLY FLOW ALOFT PERSISTS OVER WEST TEXAS DOWNSTREAM OF WESTERN CONUS TROUGHING. THIS UNSETTLED PATTERN WILL PROVIDE MORE OPPORTUNITIES FOR SEVERE WEATHER AS WELL AS HEAVY RAINFALL. TO KICK OFF THE EXTENDED...THE SOUTH PLAINS REGION SHOULD FIND ITSELF NORTH OF A COLD FRONT WITH SURFACE RIDGING AND ABUNDANT CLOUD COVER PROVIDING COOL AND MOIST CONDITIONS WEDNESDAY NIGHT INTO THURSDAY. THAT SAID...THERE WILL BE ENOUGH ELEVATED INSTABILITY AND RETURNING SOUTHEASTERLY FLOW OFF THE DECK THAT ISOLATED TO SCATTERED SHOWERS/STORMS WILL BE POSSIBLE. A FEW STRONGER ELEVATED STORMS COULD EVEN OCCUR THOUGH MUTED SURFACE-BASED HEATING/INSTABILITY SHOULD KEEP THE OVERALL SEVERE THREAT RELATIVELY LOW. THE COVERAGE AND INTENSITY OF THE CONVECTION MAY TREND UPWARD LATE THURSDAY INTO EARLY FRIDAY AS A LEAD SHORTWAVE TROUGH IS PROGGED TO EJECT THROUGH THE SOUTHWEST FLOW OVER THE SOUTHERN HIGH PLAINS. EVENTUALLY THE WARM FRONT AND WARM SECTOR IS FORECAST TO LIFT NORTH ACROSS THE AREA OPENING THE DOOR FOR BETTER CHANCES FOR SURFACE- BASED CONVECTION BY FRIDAY AFTERNOON...THOUGH WHETHER THERE WILL BE ANY FORCING FOR LARGE-SCALE ASCENT IS UNCLEAR. THAT MAY CHANGE BY LATE FRIDAY NIGHT INTO EARLY SATURDAY WHEN ANOTHER WEAK UPPER-LEVEL DISTURBANCE MAY RACE THROUGH THE FLOW. THE WESTERN TROUGH IS THEN PROGGED TO APPROACH FROM THE WEST ON SATURDAY WITH THE DRYLINE LIKELY SOMEWHERE NEAR THE TX/NM LINE BY LATE IN THE DAY WHERE IT WILL PROVIDE A FOCUS FOR CONVECTIVE INITIATION. MODERATE TO STRONG INSTABILITY AND DEEP-LAYER SHEAR WILL BRING THE RISK FOR SEVERE STORMS. THIS SAME PATTERN WILL CONTINUE INTO SUNDAY THOUGH THE DRYLINE AND BEST LARGE-SCALE ASCENT MAY SHIFT EASTWARD A BIT. A WEAK FRONT MAY SNEAK INTO THE AREA BEHIND THE WEEKEND TROUGH EARLY MONDAY...BUT IT IS NOT EXPECTED TO HAVE A STRONG PUSH WHICH SHOULD ALLOW GOOD MOISTURE AND INSTABILITY TO CONTINUE TO RESIDE NEARBY INTO MUCH OF NEXT WEEK. IT DOES APPEAR THE UPPER FLOW MAY FLATTEN AND WEAKEN NEXT WEEK...BUT GIVEN THE MAGNITUDE OF THE PROGGED INSTABILITY AT LEAST ISOLATED LATE DAY STORMS MAY BE POSSIBLE AND WE HAVE RETAINED SLIGHT CHANCE POPS FROM MONDAY ONWARD. HIGHS ON THURSDAY WILL ONLY BE IN THE 50S AND 60S...BUT SHOULD MODERATE INTO THE UPPER 60S TO UPPER 70S FRIDAY BEFORE FURTHER WARMING INTO THE 70S AND LOWER 80S SATURDAY...WHERE HIGHS WILL GENERALLY REMAIN THROUGH THE REST OF THE EXTENDED. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, May 19, 2:33 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 233 PM CDT TUE MAY 19 2015 TXZ021>044-201945- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 233 PM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. IF STORMS DEVELOP...THEY WILL HAVE THE POTENTIAL TO BE SEVERE WITH THE THREATS OF LARGE HAIL UP TO GOLF BALL SIZE...DAMAGING WIND GUSTS TO 70 MPH...ISOLATED TORNADOES AND LOCALLY HEAVY RAIN. OVERNIGHT...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS WEDNESDAY...MAINLY ACROSS SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. PERIODS OF THUNDERSTORM ACTIVITY ARE ALSO EXPECTED FRIDAY THROUGH SUNDAY...AND MAY BRING THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.